Alert archive / California / High Surf Advisories in 2016

High Surf Advisory 10, NWS San Francisco Bay Area, CA

February 25, 20166 counties in California

NWS San Francisco Bay Area, CA issued this high surf advisory at Feb 25, 2016, 12:33 PM PST for 6 counties in California. It took effect at Feb 26, 2016, 4:00 AM PST. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2016, 12:33 PM PST (20:33 UTC)
In effect from
Feb 26, 2016, 4:00 AM PST
Expired
Feb 27, 2016, 2:44 PM PST
In force
35 hr
Issued by
NWS San Francisco Bay Area, CA

Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 8.6 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2016-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2016-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1839 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

980 
WHUS46 KMTR 252033
CFWMTR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1233 PM PST THU FEB 25 2016

CAZ006-505-509-529-530-261200-
/O.NEW.KMTR.SU.Y.0010.160226T1200Z-160227T2300Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
1233 PM PST THU FEB 25 2016

...HIGH SURF ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 3 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH
SURF ADVISORY...WHICH IS IN EFFECT FROM 4 AM FRIDAY TO 3 PM PST
SATURDAY. 

* LOCATIONS...COASTLINE FROM SONOMA COUNTY SOUTH THROUGH 
  MONTEREY COUNTY. IN PARTICULAR WEST FACING BEACHES...INCLUDING 
  BUT NOT LIMITED TO...OCEAN BEACH...MONTARA STATE BEACH... 
  HALF MOON BAY STATE BEACH...MANRESA STATE BEACH AND MARINA 
  STATE BEACH. 

* WAVES AND SURF...POWERFUL FORERUNNER WAVES OF 20 TO 21 SECONDS
  WILL MOVE INTO OUR AREA EARLY FRIDAY MORNING. WAVES WILL THEN
  BUILD TO THE 11 TO 14 FEET RANGE WITH A PERIOD OF 18 TO 19
  SECONDS BY FRIDAY EVENING. LOCAL BREAKERS UP TO 20 FEET WILL BE
  POSSIBLE FRIDAY EVENING INTO SATURDAY MORNING.

* TIMING...WESTERLY SWELL HEIGHT WILL INCREASE ON
  FRIDAY...PARTICULARLY LATE FRIDAY AFTERNOON TO FRIDAY
  NIGHT...AND THEN SUBSIDE STARTING LATE SATURDAY MORNING.

* TIDES...IN SAN FRANCISCO HIGH TIDE IS AT: 
          FRIDAY 5.33 FT AT 1:41 AM 
          FRIDAY 4.72 FT AT 1:41 PM
          SATURDAY 5.29 FT AT 2:12 AM
          SATURDAY 4.34 FT AT 2:29 PM 
          
          IN SANTA CRUZ HIGH TIDE IS AT:
          FRIDAY 4.4 FT AT 12:25 AM
          FRIDAY 3.91 FT AT 12:22 PM
          SATURDAY 4.39 FT AT 12:57 AM
          SATURDAY 3.51 FT AT 1:12 PM

* IMPACTS...THIS ENERGETIC SWELL WILL RESULT IN LARGE SHORE 
  BREAK AND SNEAKER WAVES...RAISING THE RISK OF UNSUSPECTING 
  BEACH GOERS BEING SWEPT INTO THE SEA BY A WAVE. THERE WILL 
  ALSO BE A HEIGHTENED RISK FOR RIP CURRENTS. PEOPLE WALKING 
  ALONG THE BEACH SHOULD NEVER TURN THEIR BACK TO THE SEA. 
  FISHERMAN SHOULD AVOID FISHING FROM ROCKS OR JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
5 follow-up statements
255 
WHUS46 KMTR 261359
CFWMTR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
559 AM PST FRI FEB 26 2016

...LOCALIZED HIGH SURF WARNING FOR DEEP WATER BREAKS...

CAZ006-505-509-529-530-270400-
/O.CON.KMTR.SU.Y.0010.000000T0000Z-160227T2300Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
559 AM PST FRI FEB 26 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SATURDAY...

* SURF...IN EXCESS OF 40 FEET AT THESE DEEP WATER LOCATIONS

* LOCATIONS...BODEGA ROCK NEAR CAMPBELL COVE...OCEAN BEACH 
  SANFRANCISCO...MAVERICK'S OUTSIDE OF HALF MOON BAY AND GHOST 
  TREES OFFSHORE OF PEBBLE BEACH.

* IMPACTS...LARGE SURF CAN DESTROY VESSELS AND EASILY WASH 
  PEOPLEINTO THE SEA FROM ROCKS AND BEACHES 

* LOCATIONS...COASTLINE FROM SONOMA COUNTY SOUTH THROUGH 
  MONTEREY COUNTY. IN PARTICULAR WEST FACING BEACHES...INCLUDING 
  BUT NOT LIMITED TO...OCEAN BEACH...MONTARA STATE BEACH... HALF 
  MOON BAY STATE BEACH...MANRESA STATE BEACH AND MARINA STATE 
  BEACH. 

* WAVES AND SURF...POWERFUL FORERUNNER WAVES OF 20 TO 21 SECONDS 
  WILL MOVE INTO OUR AREA EARLY FRIDAY MORNING. WAVES WILL THEN 
  BUILD TO THE 11 TO 14 FEET RANGE WITH A PERIOD OF 18 TO 19 
  SECONDS BY FRIDAY EVENING. LOCAL BREAKERS UP TO 20 FEET WILL 
  BE POSSIBLE FRIDAY EVENING INTO SATURDAY MORNING. 

* TIMING...WESTERLY SWELL HEIGHT WILL INCREASE ON FRIDAY... 
  PARTICULARLY LATE FRIDAY AFTERNOON TO FRIDAY NIGHT...AND THEN 
  SUBSIDE STARTING LATE SATURDAY MORNING. 

* TIDES...IN SAN FRANCISCO HIGH TIDE IS AT:
  FRIDAY 4.72 FT AT 1:41 PM
  SATURDAY 5.29 FT AT 2:12 AM 
  SATURDAY 4.34 FT AT 2:29 PM 

  IN SANTA CRUZ HIGH TIDE IS AT:
  FRIDAY 3.91 FT AT 12:22 PM
  SATURDAY 4.39 FT AT 12:57 AM
  SATURDAY 3.51 FT AT 1:12 PM

* IMPACTS...THIS ENERGETIC SWELL WILL RESULT IN LARGE SHORE 
  BREAK AND SNEAKER WAVES...RAISING THE RISK OF UNSUSPECTING 
  BEACH GOERS BEING SWEPT INTO THE SEA BY A WAVE. THERE WILL 
  ALSO BE A HEIGHTENED RISK FOR RIP CURRENTS. PEOPLE WALKING 
  ALONG THE BEACH SHOULD NEVER TURN THEIR BACK TO THE SEA. 
  FISHERMAN SHOULD AVOID FISHING FROM ROCKS OR JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
720 
WHUS46 KMTR 270251
CFWMTR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
651 PM PST FRI FEB 26 2016

...LOCALIZED HIGH SURF WARNING FOR DEEP WATER BREAKS...

CAZ006-505-509-529-530-271600-
/O.CON.KMTR.SU.Y.0010.000000T0000Z-160227T2300Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
651 PM PST FRI FEB 26 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SATURDAY...

* SURF...HIGH SURF WARNING DUE TO SURF IN EXCESS OF 40 FEET AT
  THESE FOLLOWING DEEP WATER LOCATIONS.

* LOCATIONS...BODEGA ROCK NEAR CAMPBELL COVE...OCEAN BEACH 
  SAN FRANCISCO...MAVERICK'S OUTSIDE OF HALF MOON BAY AND GHOST 
  TREES OFFSHORE OF PEBBLE BEACH.

* IMPACTS...LARGE SURF CAN DESTROY VESSELS AND EASILY WASH 
  PEOPLE INTO THE SEA FROM ROCKS AND BEACHES 

* WAVES AND SURF...HIGH SURF ADVISORY FOR THE REMAINING AREA...WAVES
  WILL BUILD TO THE 11 TO 14 FEET RANGE WITH A PERIOD OF 18 TO 19
  SECONDS THIS EVENING. EXPECT LOCAL BREAKERS UP TO 20 FEET THIS
  EVENING INTO SATURDAY MORNING.

* LOCATIONS...COASTLINE FROM SONOMA COUNTY SOUTH THROUGH MONTEREY
  COUNTY. IN PARTICULAR WEST FACING BEACHES...INCLUDING BUT NOT
  LIMITED TO...OCEAN BEACH...MONTARA STATE BEACH... HALF MOON BAY
  STATE BEACH...MANRESA STATE BEACH AND MARINA STATE BEACH. 

* TIMING...WESTERLY SWELL HEIGHT WILL INCREASE THROUGH TONIGHT THEN
  SUBSIDE STARTING LATE SATURDAY MORNING.

* TIDES...IN SAN FRANCISCO HIGH TIDE IS AT: 1:41 PM SATURDAY 5.29
  FT AT 2:12 AM SATURDAY 4.34 FT AT 2:29 PM.

  IN SANTA CRUZ HIGH TIDE IS AT: SATURDAY 4.39 FT AT 12:57 AM
  SATURDAY 3.51 FT AT 1:12 PM.

* IMPACTS...THIS ENERGETIC SWELL WILL RESULT IN LARGE SHORE 
  BREAK AND SNEAKER WAVES...RAISING THE RISK OF UNSUSPECTING 
  BEACH GOERS BEING SWEPT INTO THE SEA BY A WAVE. THERE WILL 
  ALSO BE A HEIGHTENED RISK FOR RIP CURRENTS. PEOPLE WALKING 
  ALONG THE BEACH SHOULD NEVER TURN THEIR BACK TO THE SEA. 
  FISHERMAN SHOULD AVOID FISHING FROM ROCKS OR JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
098 
WHUS46 KMTR 270718
CFWMTR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1118 PM PST FRI FEB 26 2016

CAZ006-505-509-529-530-271730-
/O.CON.KMTR.SU.Y.0010.000000T0000Z-160227T2300Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
1118 PM PST FRI FEB 26 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SATURDAY...

* WAVES AND SURF...OPEN WATER SWELL OF 12 TO 13 FEET AT 18 SECONDS
  WILL RESULT IN LARGE BREAKING WAVES AND STRONG CURRENTS AT AREA
  BEACHES. BREAKING WAVES IN EXCESS OF 20 FEET WILL BE POSSIBLE
  AT SOME LOCATIONS.

* LOCATIONS...THE ENTIRE COAST FROM SONOMA COUNTY SOUTH TO
  MONTEREY. SOME LOCATIONS SUCH AS OCEAN BEACH IN SAN
  FRANCISCO...MAVERICK'S OUTSIDE OF HALF MOON BAY AND CARMEL POINT
  WILL SEE THE LARGEST BREAKING WAVES.

* IMPACTS...LARGE SURF CAN DESTROY VESSELS AND EASILY WASH 
  PEOPLE INTO THE SEA FROM ROCKS AND BEACHES 

* TIMING...THESE CONDITIONS ARE EXPECTED TO PERSIST THROUGH
  SATURDAY AFTERNOON.

* TIDES...IN SAN FRANCISCO HIGH TIDE IS AT: 
  SATURDAY 5.29 FT AT 2:12 AM AND
  SATURDAY 4.34 FT AT 2:29 PM.

 IN SANTA CRUZ HIGH TIDE IS AT: 
 SATURDAY 4.39 FT AT 12:57 AM AND
 SATURDAY 3.51 FT AT 1:12 PM.

* IMPACTS...THIS ENERGETIC SWELL WILL RESULT IN LARGE SHORE 
  BREAK AND SNEAKER WAVES...RAISING THE RISK OF UNSUSPECTING 
  BEACH GOERS BEING SWEPT INTO THE SEA BY A WAVE. THERE WILL 
  ALSO BE A HEIGHTENED RISK FOR RIP CURRENTS. PEOPLE WALKING 
  ALONG THE BEACH SHOULD NEVER TURN THEIR BACK TO THE SEA. 
  FISHERMAN SHOULD AVOID FISHING FROM ROCKS OR JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
466 
WHUS46 KMTR 271616
CFWMTR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
816 AM PST SAT FEB 27 2016

CAZ006-505-509-529-530-272300-
/O.CON.KMTR.SU.Y.0010.000000T0000Z-160227T2300Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
816 AM PST SAT FEB 27 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WAVES AND SURF...OPEN WATER SWELL OF 11 TO 13 FEET OF 17 TO 19  
  SECONDS WILL RESULT IN LARGE BREAKING WAVES AND STRONG 
  CURRENTS AT AREA BEACHES. BREAKING WAVES IN EXCESS OF 20 FEET 
  WILL BE POSSIBLE AT SOME LOCATIONS. 

* LOCATIONS...THE ENTIRE COAST FROM SONOMA COUNTY SOUTH TO 
  MONTEREY. SOME LOCATIONS SUCH AS OCEAN BEACH IN SAN 
  FRANCISCO... MAVERICK'S OUTSIDE OF HALF MOON BAY AND CARMEL 
  POINT WILL SEE THE LARGEST BREAKING WAVES. 

* IMPACTS...THIS ENERGETIC SWELL WILL RESULT IN LARGE SHORE 
  BREAK AND SNEAKER WAVES...RAISING THE RISK OF UNSUSPECTING 
  BEACH GOERS BEING SWEPT INTO THE SEA BY A WAVE. THERE WILL 
  ALSO BE A HEIGHTENED RISK FOR RIP CURRENTS. PEOPLE WALKING 
  ALONG THE BEACH SHOULD NEVER TURN THEIR BACK TO THE SEA. 
  FISHERMAN SHOULD AVOID FISHING FROM ROCKS OR JETTIES. 

* TIMING...THESE CONDITIONS ARE EXPECTED TO PERSIST THROUGH 
  THE AFTERNOON. 

* TIDES...IN SAN FRANCISCO HIGH TIDE IS AT: 
          SATURURDAY 4.34 FT AT 2:29 PM. 

          IN SANTA CRUZ HIGH TIDE IS AT:  
          SATURDAY 3.51 FT AT 1:12 PM.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
878 
WHUS46 KMTR 272244
CFWMTR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
244 PM PST SAT FEB 27 2016


CAZ006-505-509-529-530-272345-
/O.CAN.KMTR.SU.Y.0010.000000T0000Z-160227T2300Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
244 PM PST SAT FEB 27 2016

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE
HIGH SURF ADVISORY. 

ALTHOUGH HAZARDOUS CONDITIONS MAY STILL BE PRESENT HIGH SURF
ADVISORY CRITERIA ARE NO LONGER BEING MET.

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high surf advisory went out at Feb 25, 9:56 AM PST, 2 hours 37 minutes earlier.

Area forecast discussion, Feb 25, 9:56 AM PST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
956 AM PST THU FEB 25 2016

.SYNOPSIS...DRY WEATHER CONDITIONS AND UNSEASONABLY WARM
TEMPERATURES WILL CONTINUE THROUGH THE REMAINDER OF THE WORK WEEK
AS HIGH PRESSURE REMAINS OVER THE AREA. A WEAK SYSTEM PASSING TO
THE NORTH WILL BRING A CHANCE OF LIGHT PRECIPITATION OVER THE
NORTH BAY LATE FRIDAY. OTHERWISE...DRY WEATHER AND ABOVE AVERAGE
TEMPERATURES ARE LIKELY TO PERSIST INTO THE FIRST HALF OF NEXT WEEK.

&&

.DISCUSSION...AS OF 08:36 AM PST THURSDAY...CLOSELY WATCHING A
FOG BANK OFF THE SAN MATEO COAST INCHING TOWARD THE COAST...BUT
EASTWARD MOVEMENT SEEMS SLOW. DO NOT THINK THERE WILL BE MUCH
IMPACT FROM THIS FOG BANK. OTHERWISE...CLEAR SKIES PREVAIL ACROSS
THE BAY AREA. THE CLEAR SKIES LED TO A RATHER COOL START TO THE
DAY AWAY FROM URBAN CENTERS. MANY INTERIOR LOCATIONS WERE IN THE
30S AND 40S THIS MORNING. NO UPDATE IS PLANNED TO THE FORECAST AT
THIS TIME.

FOR THE REST OF THE DAY...A FEW HIGH CLOUDS WILL SPREAD OVER THE
REGION FROM THE NORTH. DESPITE THE INCREASING CLOUDS...IT SHOULD
BE ANOTHER MILD DAY WITH TEMPS IN THE 60S AND 70S...OR ABOUT 5 TO
15 ABOVE NORMAL.

&&

.PREV DISCUSSION...AS OF 2:45 AM PST THURSDAY...SATELLITE IMAGERY AND
SURFACE OBSERVATIONS SHOW MOSTLY CLEAR SKIES ACROSS THE DISTRICT
AT THIS TIME. TEMPERATURE/DEW POINT SPREADS ARE STARTING TO NARROW
ACROSS PORTIONS OF THE NORTH BAY SO SOME PATCHY FOG IS POSSIBLE
TOWARDS SUNRISE...MAINLY IN THE VALLEYS. OTHERWISE...HIGH PRESSURE
ALOFT WILL PROVIDE ANOTHER SUNNY AND WARM DAY ACROSS THE DISTRICT
WITH HIGH TEMPERATURES EXPECTED IN THE 60S AND 70S.

ON FRIDAY...AN UPPER LEVEL DISTURBANCE IS FORECAST TO APPROACH
THE WEST COAST. THE TAIL END OF THIS SYSTEM IS PROGGED TO MOVE
ACROSS NORTHERN CALIFORNIA LATE FRIDAY AND FRIDAY NIGHT BRINGING
COOLER TEMPERATURES AND RAIN CHANCES TO MAINLY THE NORTH
BAY...BUT ALSO POSSIBLY ACROSS AREAS NORTH OF SANTA CRUZ COUNTY.
HAVE LEFT POPS AS IS WITH THE GREATEST CHANCES ACROSS NORTHERN
SONOMA AND NAPA COUNTIES. RAINFALL AMOUNTS ARE FORECAST TO BE
UNDER A QUARTER OF AN INCH.

HIGH PRESSURE ALOFT WILL THEN BRIEFLY REBUILD OVER THE WEST ON
SATURDAY AND SUNDAY...WITH ANOTHER WEAK SYSTEM MOVING ACROSS THE
AREA SUNDAY NIGHT. THIS SYSTEM IS EXPECTED TO HAVE LESS OF AN
IMPACT ON THE DISTRICT THAN THE FIRST ONE WITH RAIN CHANCES BEING
LIMITED TO THE FAR NORTHERN PORTIONS OF THE NORTH BAY.

HIGH PRESSURE WILL THEN KEEP THE STATE DRY UNTIL MIDWEEK WHEN
ANOTHER TROUGH COULD BRING BETTER CHANCES OF RAIN TO NORTHERN
CALIFORNIA LATE THURSDAY INTO FRIDAY OF NEXT WEEK. THIS MAINLY
FALLS MAINLY OUTSIDE OF THE FORECAST TIME FRAME...BUT STILL
SOMETHING TO KEEP AN EYE ON.

&&

.AVIATION...AS OF 9:55 AM PST THURSDAY...MINOR OFFSHORE FLOW WILL
LEAD TO VFR CONDITIONS WITH WINDS MOSTLY UNDER 12KT THROUGH THE
DAY. MODELS INDICATE POTENTIAL FOR LOW CIGS TO FORM STARTING AFTER
10Z FOR MOST TERMINALS. FOR NOW WILL GO WITH BKN010 FOR MOST
LOCATIONS TO HIGHLIGHT THE POSSIBILITY WITH TYPICAL LOWER CIGS AND
VIS AT KSTS. HIGH CONFIDENCE THROUGH 08Z. MODERATE CONFIDENCE
AFTER THAT.

VICINITY OF KSFO...VFR CONDITIONS ARE EXPECTED TO PERSIST THROUGH
AT LEAST 10Z. IFR CIGS WILL BE POSSIBLE AROUND 12Z ALTHOUGH
CONFIDENCE IS NOT HIGH THAT IT WILL ACTUALLY MATERIALIZE. FOR NOW
WILL GO WITH BKN020 TO 16Z. GENERALLY LIGHT WINDS ARE EXPECTED
THIS MORNING WITH THE AFTERNOON SEA BREEZE REACHING 10 KTS.
CONFIDENCE IS HIGH THROUGH 10Z. MODERATE CONFIDENCE AFTER THAT.

SFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...SIMILAR TO KSFO VFR THROUGH THE DAY
WITH POTENTIAL FOR MVFR/IFR CONDITIONS AROUND OR JUST AFTER 10Z.
SHOULD RETURN TO VFR BY 16Z. CONFIDENCE IS HIGH THROUGH 08Z.
MODERATE CONFIDENCE AFTER THAT.

&&

.BEACHES...AS OF 9:55 AM PST THURSDAY...AN ENERGETIC LONG PERIOD
WESTERLY SWELL IS EXPECTED TO RETURN ON FRIDAY...WITH LONG PERIOD
FORERUNNERS ARRIVING FRIDAY MORNING. THESE SMALLER WAVES...4 TO 6
FEET OF 20 TO 22 SECONDS...WILL BE CAPABLE OF PRODUCING STRONG
RIP CURRENTS AND ALSO THE POTENTIAL FOR WASHING FISHERMEN FROM
JETTIES. THIS ENERGETIC SWELL IS EXPECTED TO BUILD ON FRIDAY
REACHING 10 TO 11 FEET AT 18 TO 20 SECONDS WITH A SMALLER LOCAL
SWELL OF 6 TO 7 FEET AT 13 SECONDS MIXING IN. THESE SEA CONDITIONS
ARE ANTICIPATED TO PERSIST THROUGH AT LEAST SATURDAY PRODUCING
LARGE BREAKING WAVES AT DEEP WATER BREAKS AND ASSOCIATED STRONG
RIP CURRENTS AND THE POTENTIAL FOR WAVES WASHING UNSUSPECTING
BEACH VISITORS INTO THE SEA.

&&

.MARINE...AS OF 09:41 AM PST THURSDAY...LIGHT WINDS CAN BE
EXPECTED ACROSS THE COASTAL WATERS TODAY. WINDS ARE ANTICIPATED TO
INCREASE SLIGHTLY TOMORROW AS COLD FRONT PASSES OVER THE AREA.
LARGE LONG PERIOD WAVES WILL RETURN TO THE WATERS STARTING FRIDAY
MORNING. THESE ENERGETIC WAVES WILL ONCE AGAIN RESULT IN HAZARDOUS
CONDITIONS WITH LARGE BREAKING WAVES NEAR HARBOR ENTRANCES...NEAR
SHORE REEFS AND SAND BARS.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDAY...SCA...ROUGH BAR ADVISORY FOR SF BAR UNTIL 2 PM

&&

PUBLIC FORECAST: MM
AVIATION: BELL
MARINE: BELL

VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/NWSBAYAREA
WWW.TWITTER.COM/NWSBAYAREA

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 1:39 PM PSTSmall Craft Advisory for Rough BarMTR60 hr

Nearby

High Surf Advisories in California, 2016Every high surf advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.